MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-7-60-PTX
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #p100022/s014.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The intended target site for the device was the right common iliac; however, the device landed further up into the aorta as the user believed it was not well imposed.The user wanted to use a cuff to rectify but the stent was very mobile so they elected to leave it alone.It appeared it would migrate north toward the renal so they elected to not intervene.It is important to note the device was being used off label.Patient outcome: na.Patient/event info - notes: sheath used.Wire guide.Ipsilateral.Right com iliac - off label.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-jun-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Device evaluation: the zisv6-35-125-7-60-ptx device of lot number c2098020 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all zilver devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: it should be noted that the instructions for use (ifu0118) states the following: ¿the zilver ptx drug eluting peripheral stent is indicated for improving luminal diameter for the treatment of de novo or restenotic symptomatic lesions in native vascular disease of the above the knee femoropopliteal arteries".There is evidence to suggest that the customer did not follow the instructions for use, the device was used in the right common iliac.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of off label use was determined from the available information.It is known that the zilver ptx stent was used in the right common iliac.This is not in line with the intended use of the device.As previously mentioned, the ifu states the product is intended for use in the treatment of de novo or restenotic symptomatic lesions in native vascular disease of the above the knee femoropopliteal arteries.This off label use of the device, i.E., the diameter of the stent would be smaller than that of the common iliac, which likely caused the device landed further up into the aorta and the stent wouldn¿t be imposed well.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Summary: according to the initial reporter, the intended target site for the device was the right common iliac; however, the device landed further up into the aorta as the user believed it was not well imposed.The user wanted to use a cuff to rectify but the stent was very mobile so they elected to leave it alone.It appeared it would migrate north toward the renal so they elected to not intervene.Confirmed quantity of 1 device, confirmed prior to use.According to the initial reporter, a section of the device did remain inside the patient¿s body.An attempt was made on the same day to capture vs exclude but the user was unable to retrieve/ exclude the stent.It appeared the stent would migrate north toward the renal so they elected to not intervene.Investigation findings conclude a definitive root cause of off label use was determined.The user has not complied with the requirements of the instructions for use with respect to the intended use of the device.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.As the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18335069
Report Number3001845648-2023-00910
Device Sequence Number8489275
Product Code NIU
UDI-Device Identifier10827002384870
UDI-Public(01)10827002384870(17)250822(10)C2098020
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Catalogue NumberZISV6-35-125-7-60-PTX
Device Lot NumberC2098020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/30/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown